MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X50MM TL17MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X50MM TL17MM; SCREW, FIXATION, BONE
Model Number 325050
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "(b)(6) patient with medial epicondyle fracture.Surgeon utilizing an asnis ss 4.0 cannulated screw.The surgeon put the screw into the patient and upon x-ray, noted that the threads of the asnis cannulated screw stripped off the screw.The surgeon immediately removed the screw and implanted another one (ref # 604650, asnis ti 4.0x50mm pt screw).".
 
Additional Manufacturer Narrative
Please refer to h6 results & conclusion codes.The reported event could be confirmed with the help of x-rays provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.The optech states that: ¿contact of an asnis iii screw with dense bone in a tangential direction may cause a deviation of the screw and/or a bending of the k-wire, which may result in damage to the implant.Note: in dense bone, puncturing the cortex with the ø1.4 x 150mm drill bit to initiate the wire may reduce heat build-up and/or deflection of the wire.¿ formal medical opinion was sought from an experienced independent medical expert as below; ¿the choice of treatment is okay with this kind of injury.Whether this was processed correctly cannot be said with the given information.The x-rays confirm the event of screw breakage.Potentially hard bone is a factor, possibly a conflict with the k-wire is also part of the problem.The screw cuts partially into these and may damage or be damaged.Probably some conflict with the k-wire together with a contact to the very hard bone may have led to this outcome.¿ based on investigation, the root cause was attributed primarily to a user related issue along with secondary patient factor i.E.Hard bone.The optech states ¿ contact of an asnis iii screw with dense bone in a tangential direction may cause a deviation of the screw and/or a bending of the k-wire, which may result in damage to the implant.¿ the medical opinion also states ¿the failure was caused due to some conflict with the k-wire together with a contact to the very hard bone¿.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "11 year-old patient with medial epicondyle fracture.Surgeon utilizing an asnis ss 4.0 cannulated screw.The surgeon put the screw into the patient and upon x-ray, noted that the threads of the asnis cannulated screw stripped off the screw.The surgeon immediately removed the screw and implanted another one (ref # 604650, asnis ti 4.0x50mm pt screw).".

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X50MM TL17MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11372851
Report Number0008031020-2021-00064
Device Sequence Number3865688
Product Code HWC
UDI-Device Identifier07613327078015
UDI-Public07613327078015
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number325050
Device Catalogue Number325050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR